Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Taking Selomax and Ramipril for BP, unable to sleep. Started Amtas instead of Selomax which caused red patches

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 1257 Questions
HI Doctor,

I AM TAKING SELOMAX 50/5 AND RAMIPRIL 2.5 FOR bLOOD PRESSURE(with this my BP level was used to be 125-(80-85).Though My BP was controlled, I was not having proper sleep. My Sleep used to be full of dreams, no peace of mind during the sleep for last 2 years. Few months back i started taking Amtas M 50 in place of Selomax 50. My BP level got reduced to 120-(69-75) range, my sleep alos got better but however it caused redy patches in my mouth I have stopped taking Amtas M50 and statrted taking Selomax again, though red patches disppaeraed, but my sleep has got disturbed agian.please suggest
Posted Sat, 5 Oct 2013 in Hypertension and Heart Disease
Answered by Dr. Sukhvinder Singh 25 minutes later
Brief Answer:
Metoprolol can cause this. Amlodipine may also...

Detailed Answer:
Dear Sir
1. Bad dreams or nightmares with disturbance of sleep pattern is a known side effect of metoprolol. Amlodipine at times may be associated with bad dreams but that is rare.
2. Selomax and Amtas-M both have same medicines (amlodipine & metoprolol) only the brand is different. Since you have side effects possibly caused by metoprolol, the basic thing was not changed.
I would recommend you to consult your physician in light of above facts and discuss him regarding a change in metoprolol. There are many other options. Your physician can choose a drug from metoprolol group only (i.e. beta-blockers) or he can choose a drug from other group of blood pressure lowering medication. If the problem still persists amlodipine will have to be changed also.
Hope this helps. Feel free to discuss further.
Above answer was peer-reviewed by
Follow-up: Taking Selomax and Ramipril for BP, unable to sleep. Started Amtas instead of Selomax which caused red patches 22 minutes later
My Sleep pattern is disturbed for last 2-3 years, but 3 months back when I started taking AMTAS M 50 it improved drastically and my BP also dropped to the levels of 120-70, but i can't continue with AMTAS M as it caused red ulcers in my mouth.

Why it is so when AMTAS M And Selomax contains same salt, differs only in brand shows different behavior altogehter.
What caused ulcers in my mouth?
How can I get better sleep?
Suggest any alternative medication?
Kindly Suggest
Answered by Dr. Sukhvinder Singh 15 minutes later
Brief Answer:
please see details.

Detailed Answer:
Dear Sir
1. Side effects of drugs at time may appear with certain brands of medicine. This is well known.
2. Ulceration in mouth may be related to the medicines or may not be. When we do not find out a cause for ulceration after thorough evaluation, we tend to substitute medicines. A dermatologist/ skin specialist , if consulted at times of rashes, would have been in a better position to ascertain the cause.
3. There are many alternatives for metoprolol as I suggested in last answer. It may be from same group (e.g. atenolol) or from other groups (angiotensin receptor blockers like telmisartan/ losartan etc.). If Angiotensin receptor blocker is chosen Ramipril will have to be withdrawn. Your doctors may also simply increase the dose of Ramipril. You need to get a prescription of any of these from your physician.
4. Exact prescription is outside the preview of this discussion and will be unethical. Hope you understand that.
Please do write to us if there is anything else.
Sukhvinder Singh
Above answer was peer-reviewed by
Follow-up: Taking Selomax and Ramipril for BP, unable to sleep. Started Amtas instead of Selomax which caused red patches 9 minutes later
Thanks for reply


Difference between Metoprolol Succinate and Metoprolol Tartrate.
Selomax has M.Succinate and AMTA M has M> Tartrae.

Does taking M.Succinate is causing me improper sleep, bad sleeping patters, dreamy sleep.? because with M.Tartrate , sleep pattern improved as told you earlier.
Answered by Dr. Sukhvinder Singh 24 minutes later
Brief Answer:
yes , there are differences but.......

Detailed Answer:
Dear Sir
Metoprolol succinate tablets are slow release formulations. There effect remains relatively constant over a period of time. It is given in once daily dose. Metoprolol tartarate produce higher initial peak and twice daily dose is given for it. However same total "24 hour dosage" is recommended for two drugs and overall 24 hour effect remains the same.
One possible reason could be that if you were taking Amtas-M (TARTRATE) in once daily dosage and that too in the morning, then the effect of metoprolol at night will be relatively much less (Since tartrate preparation should taken be twice daily). Had it been given in twice daily dose, you might have faced the same problem with AMTAS-M too.
I hope that clarifies it further.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor